MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W040120150
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using a nanocross pta balloon along with 7fr sheath, 6mm spider fx guidewire and embolic protection during procedure to treat a severely calcified lesion in the mid superficial femoral artery (sfa) with 90% stenosis.The vessel was severely tortuous.The vessel diameter was 5-6mm.A non-medtronic inflation device was used for balloon inflation.A 1/3 contrast 2/3 saline was used for inflation fluid.There was no damage noted to packaging.There was no issue when removing device from hoop/tray.The device wasprepped per ifu with no issues identified.It was reported that during second balloon inflation, a circumferential/radial burst occurred at 10atm.All fragments of the balloon were retrieved.There was difficulty removing balloon following balloon inflation.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.Patient went to surgery at separate facility for removal of balloon.Balloon was inflated once prior to rupture to profile with no pinching.Second inflation went to profile as well without pinching before rupture.No further patient injury reported.
 
Additional Manufacturer Narrative
Additional information: there was no resistance noted when pushing the balloon through the lesion.The balloon was inflated distal first and re-inflated proximal with an overlap.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection was carried out on the device and it was noted that the inner lumen detached at the proximal end of the balloon at approx.104.4cm distal from the strain relief and the catheter shaft detached at approx.136.9cm distal from the strain relief.Under the microscope the detachment sites are clear with bunching noted on the catheter outer lumen and damage at the end of the inner lumen.The balloon portion was not returned for analysis; therefore, no functional testing could be carried out due to the condition of the returned device.Image review one photograph was received for analysis from the customer.The photograph shows a detached balloon on a guidewire device outside the body.The detached portion of the balloon is bunched on the guidewire with biologics covering the balloon profile.It is clear from this photo that the balloon has detached from the nanocross device and a detached catheter can be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11185264
Report Number2183870-2021-00029
Device Sequence Number19827687
Product Code LIT
UDI-Device Identifier00763000110161
UDI-Public00763000110161
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2023
Device Model NumberAB14W040120150
Device Catalogue NumberAB14W040120150
Device Lot NumberB025047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Initial Date Received by Manufacturer 01/11/2021
Supplement Date Received by Manufacturer01/18/2021
04/14/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date01/21/2021
04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;